Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 12, 2010, 8:11 AM CST for 5 counties in Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 8:11 AM CST (14:11 UTC)
- Expired
- Mar 12, 2010, 8:45 AM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:59 AM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 12, 3:59 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 359 AM CST FRI MAR 12 2010 .DISCUSSION...SHOWERS AND THUNDERSTORMS EXPECTED OVER ALL THE AREA TODAY WITH A SFC LOW SITTING OVER THE MS/AL LINE MOVING NNE INTO THE MIDSTATE. ATMOSPHERIC PARAMETERS ARE FAVORABLE FOR ISOLATED SVR STORMS IN THE PLATEAU AND SE COUNTIES AND HAVE INCLUDED A MENTION OF POSSIBLE SVR IN THOSE AREAS FOR TODAY. A BIT OF COOL AIR BEHIND THIS LOW WITH 850MB TEMPS DROPPING FROM THE CURRENT +9C TO ZERO DEGREES FOR SAT AM. FORECAST SOUNDING NEVER GETS COLD ENOUGH EVEN FOR MIXED PRECIP...BUT HIGH TEMPS DROP BACK INTO THE 50S. SFC LOW TAKES ITS TIME MOVING EWD WAITING FOR THE UPPER LOW TO MOVE SEWD. PRECIP FINALLY TAPERS OFF ON SUN. NO RAIN EXPECTED FOR MON AS THE SFC RIDGE OVER THE PLAINS MOVES INTO THE AREA. A FAIRLY STRONG H5 SHORTWAVE MOVES SEWD OUT OF THE NRN PLAINS ON TUE AM AND MOVES ACROSS THE MIDSTATE ON WED. THIS GENERATES A CHANCE OF RAIN FOR TUE NGT THROUGH WED NGT. FLOW IS CONTINUING NLY AHEAD OF THIS FEATURE SO NO CHANCE OF RH RECOVERY AT LOW LEVELS AND DON'T THINK THERE WILL EVEN BE ANY THUNDER. GFS/EURO DISAGREEMENT ON THU NGT/FRI. GFS BRINGS IN A COLD FRONT MUCH SOONER THAN THE EURO. HAVE KEPT THIS PERIOD DRY FOR NOW UNTIL THIS SITUATION IS RESOLVED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 40 52 40 / 80 40 50 30 CLARKSVILLE 54 39 50 38 / 80 50 60 30 CROSSVILLE 58 37 48 36 / 80 50 50 30 COLUMBIA 58 41 52 40 / 80 40 50 30 LAWRENCEBURG 58 41 51 39 / 80 40 60 30 WAVERLY 56 40 51 39 / 80 50 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Mar 12, 2:40 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 240 AM CST FRI MAR 12 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-130845- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 240 AM CST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE AREA WILL MOVE ACROSS EASTERN PARTS OF MIDDLE TENNESSEE TODAY AND PRODUCE THUNDERSTORMS...MAINLY ACROSS SOUTHERN AND EASTERN AREAS. THERE IS A POSSIBILITY FOR ISOLATED SEVERE STORMS ...ESPECIALLY EAST OF A LINE FROM PULASKI TO BYRDSTOWN...INCLUDING AREAS AROUND MANCHESTER...CROSSVILLE...COOKVILLE AND JAMESTOWN. ONE OF THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...ALTHOUGH DAMAGING WINDS MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN REPORTS OF SIGNIFICANT WEATHER... INCLUDING LARGE HAIL AND DAMAGING WINDS. 19
In the hours before
Special weather statement, Mar 12, 3:33 AM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 333 AM CST FRI MAR 12 2010 TNZ059>061-075-095-121030- BEDFORD-GILES-MARSHALL-MAURY-WILLIAMSON- 333 AM CST FRI MAR 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL... MAURY AND WILLIAMSON COUNTIES... AT 329 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING DEVELOPING STRONG THUNDERSTORM OVER GILES COUNTY...MOVING NORTH NORTHEAST AT 30 MPH. PENNY SIZE HAIL WAS REPORTED BY A HAM OPERATION IN HILTON...IN GILES COUNTY ...AT 330 AM. HAIL TO ONE HALF INCH WILL BE POSSIBLE WITH THESE STORMS AS THEY CONTINUE DEVELOPING TO THE NORTH.
Special weather statement, Mar 12, 4:35 AM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 435 AM CST FRI MAR 12 2010 TNZ061>063-075-077>080-121130- BEDFORD-CANNON-COFFEE-GRUNDY-MARSHALL-RUTHERFORD-VAN BUREN-WARREN- 435 AM CST FRI MAR 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE... GRUNDY...MARSHALL...RUTHERFORD...VAN BUREN AND WARREN COUNTIES... AT 432 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS PUSHING NORTHWARD OUT OF ALABAMA...TOWARD MARSHALL AND BEDFORD COUNTIES. HALF TO ONE HALF INCH IN DIAMETER COULD OCCUR WITH THESE STORMS...AS THEY CONTINUE TO DEVELOP NORTHWARD INTO SOUTHEASTERN MIDDLE TENNESSEE. 19
Special weather statement, Mar 12, 4:36 AM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 436 AM CST FRI MAR 12 2010 TNZ061>063-075-077>080-121130- BEDFORD-CANNON-COFFEE-GRUNDY-MARSHALL-RUTHERFORD-VAN BUREN-WARREN- 436 AM CST FRI MAR 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE... GRUNDY...MARSHALL...RUTHERFORD...VAN BUREN AND WARREN COUNTIES... AT 432 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS PUSHING NORTHWARD OUT OF ALABAMA...TOWARD MARSHALL AND BEDFORD COUNTIES. HAIL TO ONE HALF INCH IN DIAMETER COULD OCCUR WITH THESE STORMS...AS THEY CONTINUE TO DEVELOP NORTHWARD INTO SOUTHEASTERN MIDDLE TENNESSEE. 19
Local storm report, Mar 12, 7:11 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 AM CST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM HAIL 1 E WATERTOWN 36.10N 86.12W
03/12/2010 E0.50 INCH WILSON TN TRAINED SPOTTER
SPOTTER JUST EAST OF WATERTOWN REPORTED HALF INCH HAIL
HITTING HIS VEHICLE. HAIL NOISE WAS LOUD ENOUGH TO MAKE
CELL PHONE CONVERSATION DIFFICULT.
&&
JLMSpecial weather statement, Mar 12, 7:58 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 758 AM CST FRI MAR 12 2010 TNZ008>010-028>031-064-121500- CLAY-DEKALB-JACKSON-MACON-SMITH-SUMNER-TROUSDALE-WILSON- 758 AM CST FRI MAR 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...DEKALB...JACKSON... MACON...SMITH...SUMNER...TROUSDALE AND WILSON COUNTIES... AT 754 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF WATERTOWN TO 8 MILES SOUTHEAST OF GORDONSVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF LEBANON TO 9 MILES NORTH OF SMITHVILLE...MOVING NORTH AT 40 MPH. THESE STORMS WILL BE NEAR... GORDONSVILLE BY 805 AM CST. CARTHAGE BY 810 AM CST. HARTSVILLE BY 820 AM CST. LAFAYETTE BY 835 AM CST. WESTMORELAND BY 840 AM CST. HALF INCH SIZE HAIL IS EXPECTED WITH THESE STORMS. 13
Local storm report, Mar 12, 8:11 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 AM CST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL CARTHAGE 36.26N 85.94W
03/12/2010 E0.25 INCH SMITH TN PUBLIC
ONE QUARTER INCH.
&&
04The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 5:07 AM CST | Severe Thunderstorm Warning | OHX | Bedford | 38 min |
| Mar 12, 7:21 AM CST | Flash Flood Warning | OHX | Hickman | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.